Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 15, 2020, 2:02 PM PDT for 4 counties in Nevada. It took effect at Jun 16, 2020, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 2:02 PM PDT (21:02 UTC)
- In effect from
- Jun 16, 2020, 11:00 AM PDT
- Expired
- Jun 16, 2020, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS75 KLKN 152102 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 202 PM PDT Mon Jun 15 2020 NVZ035-037-041-161215- /O.NEW.KLKN.WI.Y.0015.200616T1800Z-200617T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 202 PM PDT Mon Jun 15 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-161215- /O.NEW.KLKN.WI.Y.0015.200616T1800Z-200617T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 202 PM PDT Mon Jun 15 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
127 WWUS75 KLKN 160909 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 AM PDT Tue Jun 16 2020 NVZ035-037-041-170015- /O.CON.KLKN.WI.Y.0015.200616T1800Z-200617T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 209 AM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-170015- /O.CON.KLKN.WI.Y.0015.200616T1800Z-200617T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 209 AM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
935 WWUS75 KLKN 162125 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 PM PDT Tue Jun 16 2020 NVZ035-037-041-171500- /O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ /O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 225 PM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Wind Advisory, west winds 20 to 25 mph with gusts up to 45 mph. * WHERE...White Pine County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...For the Frost Advisory, from 11 PM this evening to 8 AM PDT Wednesday. For the Wind Advisory, until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Temperatures will begin to fall as winds die down tonight. Clearing is expected overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ040-171500- /O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ /O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 225 PM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Northwestern Nye County. * WHEN...For the Frost Advisory, from 11 PM this evening to 8 AM PDT Wednesday. For the Wind Advisory, until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Temperatures will begin to fall as winds die down tonight. Skies will clear overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ030-031-034-036-038-039-171500- /O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 225 PM PDT Tue Jun 16 2020 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Temperatures will begin to fall as precipitation tapers off and winds die down tonight. Partial clearing is expected overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
645 WWUS75 KLKN 170259 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 759 PM PDT Tue Jun 16 2020 NVZ035-037-041-171500- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-200617T0300Z/ /O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 759 PM PDT Tue Jun 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have decreased to below criteria in most central Nevada. Therefore the wind advisory will be allowed to expire. * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...White Pine County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NVZ040-171500- /O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/ /O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 759 PM PDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 20 mph with gusts to 35 mph. For the Frost Advisory, temperatures as low as 36 will result in frost formation. * WHERE...Northwestern Nye County. * WHEN...For the Wind Advisory, until 11 PM PDT this evening. For the Frost Advisory, from 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ030-031-034-036-038-039-171500- /O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 759 PM PDT Tue Jun 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Elko County, Humboldt County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, South Central Elko County and Southwest Elko County. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
514 WWUS75 KLKN 170609 AAA NPWLKN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Elko NV 1109 PM PDT Tue Jun 16 2020 NVZ040-171500- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/ /O.NEW.KLKN.WI.Y.0016.200617T0609Z-200617T0700Z/ /O.CON.KLKN.FR.Y.0004.000000T0000Z-200617T1500Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1109 PM PDT Tue Jun 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the Frost Advisory, temperatures as low as 36 will result in frost formation. For the Wind Advisory, north winds 10 to 15 mph. The Wind Advisory has expired. A few spots may still be gusty, but most winds are diminishing. * WHERE...Northwestern Nye County. * WHEN...For the Frost Advisory, until 8 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ030-031-034>039-041-171500- /O.CON.KLKN.FR.Y.0004.000000T0000Z-200617T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 1109 PM PDT Tue Jun 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Elko County, Humboldt County, White Pine County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County, Northern Lander County and Northern Eureka County, South Central Elko County, Southwest Elko County and Northeastern Nye County. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 15, 10:49 AM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 10:49 AM PDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 1049 AM PDT Mon Jun 15 2020 .SYNOPSIS...Warm and breezy across the region today, with some light rains moving into NW NV this afternoon. Showers expand across most of northern and portions of central NV this evening through Tuesday afternoon. && .UPDATED FIRE WEATHER...Fire zones 426 and 427 went with critical fuel status today and so issued headlines for these zones. May need to include 426 for tomorrow, but will need to investigate further. No other updates are planned this morning. && .PREV DISCUSSION... /ISSUED AT 346 AM / SHORT TERM...Today through Tuesday. Broad trough energy pushing into the Pacific NW today leading to warmer southwesterly flow over northern and central NV with high temperatures this afternoon near 80 degrees in most valley locations. Winds also increase and become gusty at times this afternoon as a cold front passes through the region. Some relatively light rains showers are expected to move into NW Humboldt County by around noon today, and then spread east and south across most of northern and portions of central NV this evening and tonight. Best chance for more moderate rain totals by Tuesday afternoon will be across mountains of Elko County where a quarter to a half inch of QPF is possible. LONG TERM...Wednesday through next Sunday. Good model agreement in the long term brings higher confidence in the forecast details. The longwave trof will continue its slow retreat northeastward away from the West, which will relax the gradients over the Great Basin, allowing for lighter winds. This will also cause the next shortwave rounding the long wave trof on Thursday and Thursday night to keep showers just to the north of Nevada. Ridging then builds over the West Friday through Sunday. This spells out dry conditions through the long term period with a steady warming trend. Near normal temperatures on Thursday and Friday will become above normal over the weekend, with many valleys into the lower to middle 90's by Sunday. Low temperatures in the 40's on Friday morning will climb into the 50's over the weekend. Winds will remain on the lighter side. AVIATION...VFR conditions will continue over northern and central Nevada through the next 24 hours. Winds will increase late this morning at all TAF sites, SW-W10-20KT with gusts 25-30KT after 17Z. FIRE WEATHER...Warm today with gusty winds across the region. RHs across much of central and portions of NE NV are expected to lower into the 10-15 percent range this afternoon, resulting in critical fire weather conditions. As for northeastern and north- central NV today, RHs will be elevated due to a passing cold front. This front will also bring some rain showers to Humboldt County by this afternoon, which will expand east and slightly south tonight into Tuesday. Winds will be gusty again on Tuesday afternoon, with critical RHs limited to central NV zones as showers pass over northern NV. At this time not expecting any thunderstorms to develop today, however there may be a little TS activity Tuesday afternoon across portions of northern NV, with best chances being across northern Elko County. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM PDT this evening for Central Nevada- Toiyabe-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave. Red Flag Warning until 8 PM PDT Tuesday for White Pine and Northeast Nye Counties. && 86/99/86
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.